Alert archive / Pennsylvania / Tornado Warnings in 2006
Tornado Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jul 10, 2006, 1:17 PM EDT for Mercer County, Pennsylvania. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 1:17 PM EDT (17:17 UTC)
- Expired
- Jul 10, 2006, 1:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 70 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:20 PM EDT | TSTM WND DMG | Sharon, PA | TREES DOWN IN SHARON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:36 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KPBZ 101718
TORPBZ
PAC085-101745-
/O.NEW.KPBZ.TO.W.0003.060710T1717Z-060710T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
117 PM EDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* TORNADO WARNING FOR...
MERCER COUNTY IN PENNSYLVANIA
* UNTIL 145 PM EDT
* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FARRELL...
AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MERCER...
GROVE CITY...
THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY
ISSUED FOR THE WARNED AREA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 4117 8001 4108 8010 4108 8011 4112 8015
4112 8024 4113 8027 4113 8052 4128 8052
4129 8001
$$1 follow-up statement
000
WWUS51 KPBZ 101724
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
124 PM EDT MON JUL 10 2006
PAC085-101745-
/O.CON.KPBZ.TO.W.0003.000000T0000Z-060710T1745Z/
MERCER PA-
124 PM EDT MON JUL 10 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR MERCER
COUNTY...
AT 121 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS STORM WAS LOCATED
NEAR BETHEL...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...
LYLE...
BIG BEND...
HOAGLAND...
INDIAN RUN...
MERCER...
LEESBURG STATION...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4117 8001 4108 8010 4108 8011 4112 8015
4112 8024 4113 8027 4113 8052 4128 8052
4129 8001
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jul 10, 11:51 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 10, 11:51 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1151 AM EDT MON JUL 10 2006 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... ZONE UPDATE DUE TO ISSUANCE OF SVR TSTM WATCH 590 UNTIL 6PM THIS AFTERNOON FOR THE NORTHERN TWO THIRDS OF OUR CWA. INCREASED POPS AND ADDED SEVERE TO GRIDS...OTHERWISE REST UNCHANGED. && .PREVIOUS DISCUSSION... (ISSUED 315 AM EDT MON JUL 10 2006) SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... COLD FRONT PUSHING ACROSS THE OHIO VALLEY TODAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE DISTRICT. AS THE FRONT STALLS ACROSS PA TONIGHT A WAVE MOVING UP THE FRONT WILL KEEP A RISK OF SHOWERS AND THUNDERSTORMS IN THE DISTRICT FOR TONIGHT THROUGH TUESDAY NIGHT. LONG TERM (WEDNESDAY THROUGH SUNDAY)... A WEAK FRONTAL SYSTEM MOVING SLOWLY ACROSS THE DISTRICT WEDNESDAY INTO THURSDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING DRY WEATHER FOR FRIDAY NIGHT THROUGH SUNDAY WITH SEASONABLE TEMPERATURES. AVIATION... SPREADS GENERALLY 3-6 DEG SO HAVE INCLUDED SOME FOG FOR THE MORNING HOURS WITH ONLY SOME SCT MID DECK TO HOLD OFF RADIATIONAL COOLING. TIMING OF LINE OF CONVECTION IN SE MICH COULD BRING IN SOME TRW TOWARD MID MORNING IN NW TIER TERMINALS WITH MID DAY FURTHER SOUTH AS WEAK FRONT MOVES TOWARD THE AREA. SOME DECREASE IN CONVECTION IN THE EVENING HOURS WITH LOSS OF HEATING. SFC WNDS SOUTHWEST 5 TO 10 KTS AND GUSTY IN TSTMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 10, 4:58 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EDT MON JUL 10 2006 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-110900- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS WILL BE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. MDZ001-WVZ012-021>023-041-110900- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 458 AM EDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 10, 11:37 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1137 AM EDT MON JUL 10 2006 PAZ007-008-101630- MERCER PA-VENANGO PA- 1137 AM EDT MON JUL 10 2006 ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES... AT 1135 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 21 MILES WEST OF MAURICE K GODDARD STATE PARK...OR ABOUT 17 MILES NORTHWEST OF FREDONIA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... MAURICE K GODDARD STATE PARK...OIL CITY...OIL CREEK STATE PARK... POLK...SENECA...STONEBORO AND SUGARCREEK THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.PAY ATTENTION FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Jul 10, 12:17 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1217 PM EDT MON JUL 10 2006 PAZ008-009-101815- FOREST PA-VENANGO PA- 1217 PM EDT MON JUL 10 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... VENANGO AND FOREST... AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF OIL CREEK STATE PARK...OR ABOUT 12 MILES NORTHWEST OF SUGARCREEK...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALLTOWN...KELLETTVILLE...LYNCH...OIL CREEK STATE PARK... TIONESTA...WEST HICKORY...BLUE JAY...BROOKSTON...BYROMTOWN... CRYSTAL SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR... HASTINGS...JAMISON...KISER CORNERS...LITTLE HICKORY...MAYBURG... MCCRAYS...MINISTER...NEILLTOWN...PENOKE...PIGEON...PORKEY... QUEEN...SHEFFIELD JUNCTION...STARR...STEWART RUN...TRUEMANS... TRUNKEYVILLE...WHIG HILL AND YELLOW HAMMER THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600 PM EDT MONDAY EVENING.
Special weather statement, Jul 10, 12:40 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT MON JUL 10 2006 PAZ007-101745- MERCER PA- 1240 PM EDT MON JUL 10 2006 ...POTENTIALLY DANGEROUS THUNDERSTORMS... INTENSE THUNDERSTORMS WILL MOVE ACROSS MERCER COUNTY... AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SHARON...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MERCER...SHARON AND STONEBORO THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN 40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS ON THESE STORMS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:51 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 54 min |
| Jul 10, 1:54 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 66 min |
| Jul 10, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 61 min |
| Jul 10, 7:34 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 56 min |
Nearby
Tornado Warnings in Pennsylvania, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.